Alert archive / Arkansas / Tornado Warnings in 2024

Tornado Warning 75, NWS Tulsa, OK

May 26, 2024Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this tornado warning at May 26, 2024, 2:38 AM CDT for Carroll County, Madison County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2024, 2:38 AM CDT (07:38 UTC)
Expired
May 26, 2024, 3:19 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Carroll County, AR, Madison County, AR

The radar

The Springfield radar (KSGF), 113 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:53 AM CDTHAIL 11 E Berryville, ARReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:04 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1925 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
1.3
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

108 
WFUS54 KTSA 260738
TORTSA
ARC015-087-260845-
/O.NEW.KTSA.TO.W.0075.240526T0738Z-240526T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
238 AM CDT Sun May 26 2024

The National Weather Service in Tulsa has issued a

* Tornado Warning for...
  Northern Madison County in northwestern Arkansas...
  Carroll County in northwestern Arkansas...

* Until 345 AM CDT.

* At 237 AM CDT, a severe thunderstorm with strong low level rotation
  that could produce a tornado at any time was located 4 miles east
  of Clifty, moving east at 35 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations in or near the path include...
  Berryville...                     Eureka Springs...
  Green Forest...                   Withrow Springs State Park...
  Carrollton...                     Rudd...
  Marble...                         Forum...
  Osage...                          Urbanette...
  Rule...                           Grandview...
  Clifty...                         Rockhouse...
  Dryfork...                        Cabanal...
  Metalton...                       Connor...
  Coin...                           Alabam...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3612 9348 3613 9352 3617 9385 3647 9376
      3645 9330 3612 9330
TIME...MOT...LOC 0737Z 276DEG 29KT 3626 9371 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

69
2 follow-up statements
344 
WWUS54 KTSA 260759
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
259 AM CDT Sun May 26 2024

ARC087-260808-
/O.CAN.KTSA.TO.W.0075.000000T0000Z-240526T0845Z/
Madison AR-
259 AM CDT Sun May 26 2024

...THE TORNADO WARNING FOR NORTHERN MADISON COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.

&&

LAT...LON 3612 9350 3613 9355 3615 9355 3616 9358
      3619 9358 3619 9361 3620 9361 3620 9362
      3626 9362 3626 9363 3646 9358 3645 9330
      3612 9330
TIME...MOT...LOC 0758Z 276DEG 29KT 3624 9349 

$$

ARC015-260845-
/O.CON.KTSA.TO.W.0075.000000T0000Z-240526T0845Z/
Carroll AR-
259 AM CDT Sun May 26 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR EASTERN
CARROLL COUNTY...

At 258 AM CDT, a severe thunderstorm with strong low level rotation 
that could produce a tornado at any time was located over Rudd, 
moving east at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations in or near the path include...
Berryville...                     Green Forest...
Carrollton...                     Rudd...
Osage...                          Urbanette...
Rule...                           Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Delmar...                         Denver...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3612 9350 3613 9355 3615 9355 3616 9358
      3619 9358 3619 9361 3620 9361 3620 9362
      3626 9362 3626 9363 3646 9358 3645 9330
      3612 9330
TIME...MOT...LOC 0758Z 276DEG 29KT 3624 9349 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

69
223 
WWUS54 KTSA 260819
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
319 AM CDT Sun May 26 2024

ARC015-260828-
/O.CAN.KTSA.TO.W.0075.000000T0000Z-240526T0845Z/
Carroll AR-
319 AM CDT Sun May 26 2024

...THE TORNADO WARNING FOR EASTERN CARROLL COUNTY IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, hail up to 
nickel size is still possible with another thunderstorm near Osage 
and Delwar.

A Tornado Watch remains in effect until 500 AM CDT for northwestern
Arkansas.

&&

LAT...LON 3612 9350 3613 9355 3615 9355 3616 9358
      3619 9358 3619 9361 3620 9361 3620 9362
      3626 9362 3626 9363 3646 9358 3645 9330
      3612 9330
TIME...MOT...LOC 0817Z 276DEG 29KT 3622 9329 

$$

69

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 12:38 AM CDT, 2 hours earlier.

Area forecast discussion, May 26, 12:38 AM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
1238 AM CDT Sun May 26 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 920 PM CDT Sat May 25 2024

Update mainly is for adding tornado watch 311 which will include
most of NE OK and far NW AR. Bulk of storm coverage is expected
to stay north of I 40 tonight, though isolated to widely scattered
storms that develop across SE OK and WC AR will still have severe
potential. Made some adjustments to PoPs through 06 based on
expected coverage, and just a few minor tweaks to PoPs in the
06-12z time frame. Overnight temperatures look reasonable at this
time.

Updated ZFP/AFM/PFM already sent

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 230 PM CDT Sat May 25 2024

Thunderstorms are expected to have waned and / or focused more
east of the local region by early Sunday. However, the cold front
associated with the passing wave will not clear western AR and SE
OK until late afternoon and conditions will become increasingly
unstable ahead of the boundary. Veered low level winds will limit
frontal convergence and overall storm coverage is likely to be
low, however at least isolated storms are possible along the
boundary by mid to late afternoon before the front clears the
forecast area to the east and south. Otherwise, dry weather and
warm weather will prevail west of the front. Sfc high pressure
builds across the region Monday providing a pleasant day area
wide.

The pattern transitions toward more northwesterly flow through the
southern Plains by Tuesday with daily thunderstorm complexes
likely to develop and track in or near the forecast area from
Tuesday night through Thursday. Locally heavy rainfall and at
least a limited risk of severe weather would accompany these
events.

By late week into next weekend the pattern reverts to more
southwesterly flow aloft and likely remains unsettled with daily
thunderstorm chances continuing.

&&

.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Sun May 26 2024
Supercell continues to track east early this morning across far
northeast Oklahoma and will likely impact KXNA/KROG in the 06-07Z
time range. LIFR conditions will be likely with the potential for
severe gusts/large hail. Supercell located along the OK/KS state
line should remain north of KBVO. Additional storms are developing
across portions of eastern Oklahoma in strong low level jet and a
few of these storms could also briefly impact NW AR TAF sites
overnight. Otherwise, strong and gusty southwest winds will develop
during the day Sunday. VFR conditions will prevail through the
remainder of the TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  62  87  62 /   0   0   0   0
FSM   91  66  89  63 /  20  20   0  10
MLC   91  64  89  62 /   0  10   0  10
BVO   88  58  86  58 /  10   0   0   0
FYV   87  61  85  59 /  20  10   0   0
BYV   88  61  84  59 /  30  10   0   0
MKO   90  62  85  60 /   0   0   0  10
MIO   86  59  83  59 /  10  10   0   0
F10   91  61  86  60 /   0   0   0  10
HHW   89  65  89  63 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....07
AVIATION...12
Hazardous weather outlook, May 25, 5:03 PM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Sat May 25 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Sat May 25 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...This evening.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This evening.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Severe storms are underway across northwest Texas and
southwest Oklahoma, with additional development across the Texas and
Oklahoma panhandles late this afternoon. As these storms move east
towards central Oklahoma, the potential for severe thunderstorms
across parts of eastern Oklahoma remains in place later this
evening. The storms will likely be widely scattered, but will pose
the threat of large hail, damaging wind gusts, and tornadoes. As
activity moves further into eastern Oklahoma, storms are expected to
weaken some as they move into Arkansas. Further north, an organized
MCS that track east across southern Kansas may clip parts of far
northeast Oklahoma and northwest Arkansas late tonight. These storms
will carry mainly a damaging wind threat along with an isolated
tornado potential.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...No Hazards.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
A couple of quiet days are expected for the remainder of the
holiday weekend. A few thunderstorms will be possible on Sunday
across far eastern Oklahoma and northwest Arkansas as a cold front
moves through, but will quickly shift eastward. Nightly
thunderstorm chances will return by mid week as northwest flow
aloft sets up and chances increase for storm complexes moving into
the region overnight. Some severe potential will likely exist on
those nights, along with the threat for heavy rainfall and
isolated flooding.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 26, 1:50 AM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
150 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     Hail             2 N Bella Vista         36.46N 94.22W
05/26/2024  M1.00 Inch       Benton             AR   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, May 26, 2:00 AM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
200 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     Tstm Wnd Gst     3 NNE Rogers            36.37N 94.10W
05/26/2024  M62 MPH          Benton             AR   ASOS

&&
Local storm report, May 26, 2:04 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
204 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 AM     Tstm Wnd Dmg     3 WNW Rogers            36.34N 94.16W
05/26/2024                   Benton             AR   Public

            Reports of damage in Rogers...possible
            tornado.

&&
Local storm report, May 26, 2:06 AM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
206 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     Tstm Wnd Dmg     1 SSE Bentonville       36.37N 94.20W
05/26/2024                   Benton             AR   Public

            Large trees down.

&&
Local storm report, May 26, 2:14 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
214 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     Tornado          Salina                  36.29N 95.15W
05/26/2024                   Mayes              OK   Broadcast Media

            Power poles down and building damage relayed
            from broadcast media.

&&
Local storm report, May 26, 2:33 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     Tornado          4 NNE Tiawah            36.31N 95.52W
05/25/2024                   Rogers             OK   Storm Chaser

            KOA campground east of Claremore struck by a
            likely tornado (debris seen on radar).
            Multiple entrapments and rescues ongoing.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:42 AM CDTTornado WarningTSABenton48 min
May 26, 1:26 AM CDTTornado WarningTSABenton49 min
May 26, 2:04 AM CDTTornado WarningTSABenton, Carroll, Madison41 min
May 26, 2:23 AM CDTFlash Flood WarningTSABenton3 hr
May 26, 3:01 AM CDTSpecial Weather StatementTSAMadison14 min
May 26, 3:21 AM CDTSpecial Weather StatementTSACarroll24 min
May 26, 3:25 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison65 min
May 26, 3:31 AM CDTFlash Flood WarningTSABenton, Carroll3 hr
May 26, 4:25 PM CDTSevere Thunderstorm WarningTSABenton50 min
May 26, 5:12 PM CDTSevere Thunderstorm WarningTSABenton, Carroll48 min
May 26, 5:55 PM CDTSevere Thunderstorm WarningTSACarroll32 min
May 26, 6:26 PM CDTSpecial Weather StatementTSACarroll49 min
May 26, 6:40 PM CDTSevere Thunderstorm WarningTSACarroll25 min

Nearby

Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.